MAUDE Adverse Event Report: SYNTHES GMBH TI MATRIXMIDFACE ORBITAL MESH PLATE/0.3MM THICK; PLATE, BONE

SYNTHES GMBH TI MATRIXMIDFACE ORBITAL MESH PLATE/0.3MM THICK; PLATE, BONE
Catalog Number 04.503.307
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Pain (1994); Visual Disturbances (2140); Deformity/ Disfigurement (2360)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that patient underwent initial surgery on (b)(6) 2022, with matrixmidface system and orbital mesh.Postoperatively, patient has experienced injury and disfigurement to their left eye, including pain, double vision, the inability to close the left eye and a drooping left eyelid.Patient states that implants were improperly sized.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d6b, e1 (facility).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated as follows: on (b)(6) 2022, patient complained of ¿chronic irritation and tear production from medial left lower lid.¿ sets a plan for ¿release of cicatricial ectropion with scar revision¿ and ¿left lower lid scar release ectropion from prior facial fracture repair.On (b)(6) 2022, operative report on surgery and cicatricial ectropion left medial eyelid due, per complaints of ¿chronic irritation and tear production from medial left lower lid.¿ on (b)(6) 2022, patient complained about ¿swelling and how her eye is looking during this stage in her healing.¿ on (b)(6) 2022, patient is concerned for her scar tissue, and she feels like her eyes are very sensitive to light and air - as she gets dry eyes often.¿ on (b)(6) 2022, patient underwent surgery for a chief complaint of ectropion, involving the left inferior eyelid.The ectropion is recurring and associated with blurred vision.The ectropion is severe in severity.¿ the surgeon categorized the eye issue as ¿cosmetic dissatisfaction, eyelids¿ per diagnosis code z41.1, a procedure for purposes other than remedying a health state.¿scar was realigned along normal anatomic boundaries¿ during surgery.On (b)(6) 2022, patient continues to voice concerns about her left eye and that it is not "touching in the inner corner." on (b)(6) 2022, patient underwent repair left lower lid ectropion with full-thickness skin graft, cosmetic bilateral lower blepharoplasties after reporting ¿chief complaint of follow up ectropion, involving the left inferior eyelid.¿ on (b)(6) 2022, patient ¿has pain around her left eye and is worried that the skin ¿will never heal right.¿ surgeon examines the scar revision on the left cheek, left inferior eyelid, and left superior preauricular cheek.On (b)(6) 2022, patient complains ¿of local tissue rearrangement to left eye and has developed a medial canthal web which needs release with z plasty.¿ additional exam findings: thickened scar, with notes ¿left orbital trauma now with scar web along medial canthus of left eyelid.¿ on (b)(6) 2022, patient underwent ¿z plasty scar revision left medial canthus¿ to address ¿medial canthal scar web.¿ on (b)(6) 2022, patient ¿claims she is in a lot of pain; she stated that she had oxycodone called in but that she prefers percocet.¿ on (b)(6) 2022, patient had ¿continued pain on her eye and reports that her vision has been blurry.Surgeon assessed the patient and he advised that the she needs to see an ophthalmologist because he is not an eye surgeon except for cosmetic purposes.¿ on (b)(6) 2022, patient has "eye pain under her eye" that she needs pain medication for, and staff advised ¿because his cosmetic portion of surgery is complete.We will no longer be prescribing pain medication for her.¿ on (b)(6) 2022, the patient was advised to seek care from her primary care provider, ophthalmologist, or neurologist regarding any other care or needs as her surgeon has done providing her care from her injuries and has been completed.The patient's new doctor diagnosed her with enophthalmos due to atrophy of orbital tissue, cicatricial ectropion, epiphora and dystopia, ordered appropriate scans of the hardware in her face before any operation.On (b)(6) 2023, after virtual surgical planning, the patient¿s new doctor removed the first implant, noting abundant periorbital scar tissue, and inserted a correctly sized one, while also transplanting fat from her abdomen into the left eye.On (b)(6) 2024, the patient's new doctor again removed the prior orbital implant and placed a new implant.These procedures helped alleviate the pain the patient suffered from the multiple surgeries by her previous doctor, but problems still remain.(it is not confirmed if this involves synthes devices.) doi: (b)(6) 2022, dor: (b)(6) 2023, affected site: left eye.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d1 (initial reporter title, first name, middle name, last name).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXMIDFACE ORBITAL MESH PLATE/0.3MM THICK
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21742892
Report Number8030965-2025-03015
Device Sequence Number4147998
Product Code JEY
UDI-Device Identifier10887587019628
UDI-Public(01)10887587019628
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.503.307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/24/2025
05/13/2025
05/21/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/25/2025
05/19/2025
05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TI MATRIXMIDFACE SCREW SELF-DRILLING 4MM.; UNK - PLATES: MATRIXMIDFACE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown